Alert archive / Iowa / Frost Advisories in 2014

Frost Advisory 2, NWS Des Moines, IA

May 16, 201451 counties in Iowa

NWS Des Moines, IA issued this frost advisory at May 16, 2014, 3:21 PM CDT for 51 counties in Iowa. It took effect at May 17, 2014, 4:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 16, 2014, 3:21 PM CDT (20:21 UTC)
In effect from
May 17, 2014, 4:00 AM CDT
Expired
May 17, 2014, 7:00 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS73 KDMX 162021
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
321 PM CDT FRI MAY 16 2014

...NEAR FREEZING TEMPERATURES AND FROST TONIGHT...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES
TO FALL TO NEAR FREEZING IN THE EARLY MORNING HOURS. FROST WILL
BE POSSIBLE ESPECIALLY ON ELEVATED SURFACES AND IN LOW LYING
AREAS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-170430-
/O.NEW.KDMX.FR.Y.0002.140517T0900Z-140517T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
321 PM CDT FRI MAY 16 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY. 

* TIMING...TEMPERATURES WILL FALL THROUGHOUT THE OVERNIGHT 
  HOURS...WITH THE COLDEST TEMPERATURES OCCURRING IN THE EARLY 
  MORNING HOURS NEAR SUNRISE.

* TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOW AND MID
  30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED...ESPECIALLY IN SHELTERED OR LOW 
  LYING AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AWB
3 follow-up statements
113 
WWUS73 KDMX 170247
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT FRI MAY 16 2014

...NEAR FREEZING TEMPERATURES AND FROST TONIGHT...

.MOSTLY CLEAR SKIES AND A LIGHT WIND WILL ALLOW FOR TEMPERATURES
TO FALL TO AROUND FREEZING IN THE EARLY MORNING HOURS. FROST WILL
BE POSSIBLE ESPECIALLY ON ELEVATED SURFACES AND IN LOW LYING
AREAS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-171100-
/O.CON.KDMX.FR.Y.0002.140517T0900Z-140517T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
947 PM CDT FRI MAY 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT
SATURDAY...

* TIMING...TEMPERATURES WILL FALL THROUGHOUT THE OVERNIGHT 
  HOURS...WITH THE COLDEST TEMPERATURES OCCURRING IN THE EARLY 
  MORNING HOURS NEAR SUNRISE. 

* TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOW AND MID 
  30S. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED...ESPECIALLY IN SHELTERED OR LOW 
  LYING AREAS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FAB
110 
WWUS73 KDMX 170857
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT SAT MAY 17 2014


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-171200-
/O.CON.KDMX.FR.Y.0002.140517T0900Z-140517T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
357 AM CDT SAT MAY 17 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOW AND MID 
  30S. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED...ESPECIALLY IN SHELTERED OR LOW 
  LYING AREAS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJB
522 
WWUS73 KDMX 171152
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
652 AM CDT SAT MAY 17 2014



IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-171300-
/O.EXP.KDMX.FR.Y.0002.000000T0000Z-140517T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
652 AM CDT SAT MAY 17 2014

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

MANY TEMPERATURES REMAIN ABOVE FREEZING WITH OTHER TEMPS BEGINNING
TO WARM AS THE SUN HAS RISEN...THEREFORE THE FROST ADVISORY WILL
BE ALLOWED TO EXPIRE. 

$$

MJB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at May 16, 12:32 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 16, 12:32 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT FRI MAY 16 2014

.SHORT TERM /TODAY/...
ISSUED AT 342 AM CDT FRI MAY 16 2014

MAJORITY OF CLOUD COVER HAS ERODED ACROSS THE CWA WITH THE EXCEPTION
OF THE FAR NORTHERN/EASTERN CWA AS DRIER AIR WORKS ITS WAY INTO THE
CWA. OVERNIGHT TEMPS HAVE FALLEN INTO THE 30S ACROSS MUCH OF THE
CWA...AND STILL LOOK ON TRACK FOR POSSIBLE FROST FORMATION WITH
TEMPS EXPECTED TO BE HOVERING AROUND FREEZING OR SLIGHTLY WARMER
ACROSS MUCH OF THE WESTERN CWA BY SUNRISE. SOME WINDS STILL IN THE 5
TO 8 MPH RANGE...SO MAY PRECLUDE FROST SOMEWHAT THEREFORE STUCK WITH
PATCHY FROST WORDING. SFC HIGH RIDGE AXIS BUILDING INTO ERN NEBRASKA
AND WILL CONTINUE TO BUILD ESE THROUGH TODAY...WITH DRIER AND COOL
AIRMASS IN PLACE. WEAK WAA ALOFT SHOULD ALLOW TEMPS TO NUDGE
SLIGHTLY WARMER THAN READINGS FROM THURSDAY. CYCLONIC FLOW ALOFT
REMAINS...WITH SOME MID LEVEL MOISTURE WHICH SHOULD RESULT IN A LATE
MORNING/AFTERNOON CU FIELD DEVELOPING ACROSS THE CWA. THIS WILL KEEP
TEMPS FROM WARMING TOO MUCH...EVEN WITH THE WAA SO EXPECT MAX TEMPS
IN THE MID TO UPPER 50S. SOME INSTABILITY SHOWERS POSSIBLE ACROSS
THE FAR EAST...BUT MOISTURE IS LIMITED SO DECREASED POPS AND WENT
WITH SCATTERED SPRINKLE WORDING FOR THE AFTERNOON HOURS.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 342 AM CDT FRI MAY 16 2014

COOL AIRMASS CONTINUES IN PLACE TONIGHT. CYCLONIC FLOW LESSENS AND
CLOUDS ON THE DECREASE OVERNIGHT. THOUGH AIRMASS ALOFT WILL NOT BE
QUITE AS COLD SATURDAY MORNING AS EARLY THIS MORNING...LOWS WILL
BE STILL QUITE CHILLY AGAIN OVERNIGHT AND IN THE 30S DUE TO LACK
OF ANY REAL WARM UP TODAY. PATCHY FROST WILL AGAIN BE POSSIBLE
OVER THE NORTH AND PORTIONS OF CENTRAL IOWA... WESTERN...AND LOW
LYING AREAS AFTER 08Z THROUGH 12Z. AN ADVISORY MAY AGAIN BE
NEEDED OVER THE WEST AND NORTH THROUGH CENTRAL. WILL LET THE DAY
SHIFT EVALUATE THE COVERAGE AFTER DAYTIME HIGHS AND RIDGE AXIS
BECOMES BETTER DEFINED LATE TODAY FOR TONIGHT. AS RIDGE OF HIGH
PRESSURE MOVES SOUTHEAST TONIGHT WEST NORTHWEST FLOW ALOFT WILL
CONTINUE WITH SLOWLY INCREASING THICKNESS AND H850 TEMPS INTO
SATURDAY. SUNDAY LOOKS RATHER PLEASANT WITH CONTINUED SLOW
WARMING. HIGHS SATURDAY WILL REACH THE MID TO UPPER 60S WITH HIGHS
TOPPING OFF AROUND THE 70 DEGREE MARK SUNDAY AS SOUTHEAST WINDS
INCREASE. OTHER THAN FAIR WEATHER CUMULUS...CONDITIONS WILL BE
NEARLY PERFECT.

FARTHER WEST THE WELL ANTICIPATED H500 UPPER LEVEL TROUGH WILL BE
ENTERING THE PACIFIC NORTHWEST SATURDAY WITH THE CURRENT WARM AIR
OVER THE WEST FINALLY MOVING TOWARD THE PLAINS MONDAY. THE MODELS
HAVE COME INTO BETTER AGREEMENT TONIGHT WITH THE FIRST STRONG PUSH
OF THETA E ADVECTION FOR LATE SUNDAY NIGHT AND MONDAY. PREVIOUS
EURO PACKAGE ADVERTISED A MONDAY ARRIVAL AND TONIGHTS 00Z GFS IS
NOW SUGGESTING SHOWERS AND SCATTERED THUNDERSTORMS MOVING INTO
THE WEST BY 12Z MONDAY...AND MOVING ACROSS THE FORECAST AREA
THROUGH LATE MORNING TO EARLY AFTERNOON. MONDAY TEMPERATURES
SHOULD BE WARMER WEST AS H850 TEMPS RAMP UP. HOWEVER THE LINGERING
CHANCES FOR SHOWERS/THUNDERSTORMS OVER MOST OF THE REGION WILL
HOLD HIGHS BACK IN THE 60S ONCE AGAIN FOR THE BULK OF THE AREA. BY
MONDAY NIGHT THERE ARE SOME DIFFERENCES IN THE MODEL OUTPUT
THROUGH TUESDAY AND MIDWEEK REGARDING THE PLACEMENT OF THE FRONT
THAT ADVANCES SOUTH AND THEN RETREATS BACK TO THE NORTH AGAIN. THE
SUBSEQUENT H700 10C CAP THAT FORMS WILL TEND TO KEEP CONVECTION
NORTH OF THE BOUNDARY AND WARM TEMPS ACROSS THE SOUTH. THE 00Z GFS
MOVES THE BOUNDARY BACK INTO CENTRAL IA BY 00Z WED AND THEN THE
FRONT DRIFTS BACK SOUTH AGAIN BY 00Z THU. FOR MOST OF THE PERIOD
TUESDAY THROUGH WEDNESDAY THE FORCING IS LIMITED... WHICH SHOULD
RESULT IN LESSENING OVERALL COVERAGE OF THUNDER...AND ALSO LIMIT
THE ACTIVITY TO LATE AFTERNOON AND OVERNIGHT TUESDAY INTO TUESDAY
NIGHT. AS THE FRONT DRIFTS SOUTH WEDNESDAY A BREAK FROM THE RAIN
IS EXPECTED UNTIL WEDNESDAY NIGHT. ANOTHER ROUND OF SHOWERS AND
POSSIBLE THUNDER WILL BE OVER THE REGION THURSDAY THROUGH THU NIGHT.
TEMPERATURES WILL REMAIN CHALLENGING THROUGH THE PERIOD WITH THE
BOUNDARY DRIFTING NORTH/SOUTH. OVERALL EXPECTING MORE SEASONAL
TEMPERATURES IN THE 70S TO LOWER 80S AND DEW POINTS IN THE
50S/60S...SO IT SHOULD FEEL MORE LIKE SPRING ONCE AGAIN. TOWARD
LATE WEEK THE CONSENSUS IS FOR THE FRONT TO DROP BACK INTO
MISSOURI AND TAKE MOST OF THE CONVECTION WITH IT AS A HUDSON BAY
HIGH DROPS SOUTHWEST TOWARD THE UPPER GREAT LAKES. THOUGH THERE IS
SOME UNCERTAINTY...THE EURO MODEL HAS BEEN CONSISTENT NOW FOR THE
PAST TWO DAYS. THIS SHOULD PROVIDE FOR A PERIOD OF QUIET AND
COOLER...BUT PLEASANT WEATHER THROUGH LATE NEXT WEEK AND POSSIBLY
INTO THE WEEKEND.

&&

.AVIATION...16/18Z
ISSUED AT 1226 PM CDT FRI MAY 16 2014

CONDITIONS WILL REMAIN VFR THROUGH PERIOD WITH LOW VFR CEILINGS
THROUGH THE AFTERNOON WITH CU ACROSS CENTRAL IOWA. MAY SEE BRIEF
SHRA AT EASTERN SITES...KMCW/KALO IN AFTERNOON. HIGH PRESSURE WILL
PUSH SOUTH OVERNIGHT WITH WINDS BECOMING LIGHT AND VARIABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...BEERENDS
LONG TERM...REV
AVIATION...AWB
Hazardous weather outlook, May 16, 8:44 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
844 AM CDT FRI MAY 16 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-171345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
844 AM CDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS AGAIN POSSIBLE OVER PORTIONS OF THE AREA
TONIGHT...ESPECIALLY NORTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES RETURN LATE SUNDAY NIGHT THROUGH TUESDAY AND
AGAIN LATE WEDNESDAY AND THURSDAY. A FEW SEVERE STORMS MAY OCCUR
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY.

REV/AWB

Nearby

Frost Advisories in Iowa, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.